Hail, Traverse
- When
- August 30, 6:00 AM CST
- Where
- Traverse County, 1 mi W of Tintah
- Measured
- 1 in hail
- Reported by
- NEWSPAPER
- Coordinates
- 46.017, -96.350
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Aug 30, 2:53 AM CST, 3 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 353 AM CDT MON AUG 30 2004 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT WEAK HIGH PRESSURE RIDGE AXIS IS CURRENTLY OVER THE WESTERN DAKOTAS WITH FAIR SKIES ACROSS MUCH OF THE REGION. SOME LOW LEVEL WARM AIR ADVECTION HAS THICKENED CLOUDS OVER EASTERN MT AND THE WESTERN DAKOTAS THIS MORNING. THIS AREA OF CLOUDINESS WILL MOVE EAST INTO THE AREA TODAY. HOWEVER...STILL THINK SKIES WILL BE IN THE PARTLY CLOUDY CATEGORY TODAY WITH THESE HIGHER CLOUDS AND SOME FAIR WX CU. TEMPS WILL BE NEAR TO SLIGHTLY WARMER THAN YESTERDAY...WITH HIGHS AROUND 90 IN THE WEST. LATE TONIGHT...NOSE OF WEAK LLJ WILL EXIST IN EASTERN SD. FORCING AND INSTABILITY STILL RATHER MARGINAL...BUT DECIDED TO GO 20 POPS IN THE EAST WHERE UKMET/GFS/06Z ETA ALL HAVE AT LEAST A BIT OF QPF. UKMET THE MOST BULLISH WITH THETA-E RIDGE IN THE EAST. GFS SHOWS MORE INSTABILITY FURTHER WEST...OVER S-CENTRAL ZONES. WEAK SFC LOW WILL BE OVER CENTRAL DAKOTAS LATE TONIGHT...SHIFTING EAST DURING THE DAY. INSTABILITY INCREASES IN THE EAST LATE IN THE DAY ON TUESDAY AHEAD OF WEAK LOW. CAP LOOKS STRONG ENOUGH THOUGH TO LIMIT DEVELOPMENT...EVEN IF THERE IS SOME WEAK LOW LEVEL CONVERGENCE ALONG SFC TROUGH. THE AFTERNOON TS ACTIVITY WILL LIKELY REMAIN TO THE SOUTH AND EAST ON TUESDAY. TEMPS BEGIN TO RISE THIS WEEK AS HEIGHTS RISE ACROSS THE REGION. UPPER RIDGE AXIS WILL BE OVER THE AREA ON WEDNESDAY WITH HIGHS IN THE UPPER 90S IN THE WESTERN ZONES. .LONG TERM...THURSDAY THROUGH SUNDAY LATEST LONG RANGE MODELS IN FAIR AGREEMENT. MID LEVEL TROF EXPECTED TO PUSH THROUGH THE ROCKIES AND INTO THE PLAINS BY FRIDAY. AGAIN TONITE THE GFSLR AND DGEX ARE FASTER WITH TROF PROGRESSION VS THE ECMWF. THESE TRENDS HAVE BEEN CONSISTENT NOW FOR A FEW MODEL RUNS. WILL CONTINUE TO FOLLOW A GFSLR SOLUTION BUT KEEP A WEARY EYE ON THE SLOWER ECMWF. WHAT THIS MEANS PER THE DIGITAL FORECAST IS THAT PCPN TIMING/COVERAGE IN THE GRIDS LOOKED PRETTY GOOD...ALTHO DID MAKE A SMALL CONCESSION TOWARD THE SLOWER EC MODEL IN THAT I CHANGED SOME RAIN SHOWER GRIDS TO SHOWERS WITH POSSIBLE THUNDER. TEMPS WERE MODIFIED A BIT AFTER LOOKING THROUGH LATEST GFSLR H85 PROGS AND LATEST GFS MOS. && WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && KNUTSVIG/TDK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 501 AM CDT MON AUG 30 2004 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-311001- BIG STONE-BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL- DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-LYMAN- MARSHALL-MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-TRAVERSE- WALWORTH- 501 AM CDT MON AUG 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. KNUTSVIG
The Aberdeen radar (KABR), 172 km away, was scanning. The volume nearest the first event began at 12:03 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2004Every state in 2004This day in weather historyWarnings in Minnesota, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420508.